MAUDE Adverse Event Report: INTUITIVE SURGICAL, INC DA VINCI; CANNULA SEAL

INTUITIVE SURGICAL, INC DA VINCI; CANNULA SEAL
Model Number 470361-08
Medical Device Problem Code Detachment of Device or Device Component (2907)
Health Effect - Clinical Codes Foreign Body In Patient (2687); Insufficient Information (4580)
Date of Event 09/07/2021
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
Intuitive surgical, inc.(isi) has requested that the cannula seal involved in this complaint be returned for evaluation.However, the product has not yet been received.Therefore, the root cause of the customer reported failure mode has not been determined.A follow-up mdr will be submitted if the product is returned and evaluated and/ or if additional information is received.A review of the site's complaint history does not show any additional complaints related to this product and/or this event.No image or procedure video was provided.This complaint is being reported due to the following conclusion: it was alleged that a blue fragment, which was suspected to be from the cannula seal, was visualized on top of an instrument that was inside the patient.The instrument was removed, but the fragment could not be located.At this time it is unknown what caused a fragment to break from the cannula seal and fall inside the patient.In addition, the location of the fragment, and whether it was retained inside the patient's anatomy, is unknown.
 
Event or Problem Description
It was reported that during a da vinci-assisted surgical procedure, a blue fragment (approximately 1 mm in length) was seen on the shaft of the vessel sealer instrument while it was inside the patient.The operating room (or) team saw this on the screen of the vision cart and believed that it was a small fragment from the blue plastic seal (cannula seal).The surgeon reportedly "poked" at the fragment and noticed that it was loose on the instrument.When the or team removed the instrument, the fragment could not be found.It is unknown if the fragment was removed from the patient's body along with the instrument, or if the fragment was retained inside the patient's anatomy.There was no known impact or patient consequence reported.Intuitive surgical, inc.(isi) made multiple follow-up attempts to obtain additional information related to the event.However, no further details have been received as of the date of this report.
 
Event or Problem Description
Refer to h10/h11 for follow-up information.
 
Additional Manufacturer Narrative
Intuitive surgical, inc.(isi) has received the cannula seal associated with this complaint and completed investigations.Failure analysis investigations did not confirm the reported complaint that a small fragment from the cannula seal was seen on a vessel sealer's shaft.During visual inspection, failure analysis did not find any damage to the seal.There were no tears or missing pieces observed.The blue rubber seal was internally inspected and did not exhibit damage.There was no problem detected.

Brand Name
DA VINCI
Common Device Name
CANNULA SEAL
Manufacturer (Section D)
INTUITIVE SURGICAL, INC
3410 central expressway
santa clara CA
Manufacturer (Section G)
INTUITIVE SURGICAL, INC
3410 central expressway
santa clara CA
Manufacturer Contact
david wang
3410 central expressway
santa clara, CA 
4085232100
MDR Report Key12573977
Report Number2955842-2021-11249
Device Sequence Number3787992
Product Code GCJ
UDI-Device Identifier10886874112547
UDI-Public(01)10886874112547(10)L10201210
Combination Product (Y/N)N
Initial Reporter CountrySW
PMA/510(K) Number
K133845
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source Other,Foreign
Initial Reporter Occupation Non-Healthcare Professional
Remedial Action Other
Type of Report Initial,Followup
Report Date (Section B) 09/09/2021
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Model Number470361-08
Device Catalogue Number470361
Device Lot NumberL10201210
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer11/18/2021
Type of Report(Section G)Initial
Initial Date Received by Manufacturer 09/09/2021
Supplement Date Received by Manufacturer11/29/2021
Initial Report FDA Received Date10/05/2021
Supplement Report FDA Received Date12/21/2021
Was Device Evaluated by Manufacturer? (Y/N) Yes
Date Device Manufactured12/10/2020
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
If action reported to FDA under 21 USC 360i(g), list
FDA-assigned Recall Number or include a statement
N/A
Patient Sequence Number1
Concomitant Medical Products
and Therapy/Usage Dates
DA VINCI INSTRUMENTS AND ACCESSORIES.; DA VINCI INSTRUMENTS AND ACCESSORIES
Patient Age75 YR
Patient SexMale
Patient Weight89 KG